MAUDE Adverse Event Report: PENUMBRA, INC. POD5; HCG, KRD

PENUMBRA, INC. POD5; HCG, KRD
Catalog Number RBYPOD5
Medical Device Problem Codes Failure to Fold (1255); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pod5 embolization coil was detached from its pusher assembly.The proximal constraint was intact with the rest of the embolization coil and the sr wire was undamaged.Conclusions: evaluation of the returned pod5 revealed that the embolization coil was detached from its pusher assembly.The pod5 pusher assembly was not returned for evaluation and, therefore, the root cause of the pod5 embolization coil detaching from its pusher assembly could not be determined.The non-penumbra microcatheter identified in the complaint was not returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the epiglottis artery using pod5.During the procedure, the physician was unable to form the pod5 in the target location using a non-penumbra microcatheter; therefore, it was removed and saved for later use.The physician then placed three pods and penumbra coil 400s (pc400s) in the target vessel.Upon inspecting the shape of the initial pod5 outside of the patient¿s body, the pod5 detached.Therefore, the pod5 was not used in the procedure.The procedure was completed using a new pod5, penumbra smart coils, and additional coils with the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD5
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8197737
Report Number3005168196-2018-02528
Device Sequence Number11161127
Product Code HCG
UDI-Device Identifier00814548013787
UDI-Public00814548013787
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Catalogue NumberRBYPOD5
Device Lot NumberF68516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005